MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820220
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The 85% stenosed target lesion was located in the moderately tortuous and moderately calcified mid left anterior descending (lad) artery and distal lad.A stent was successfully implanted in the mid-lad.After further review, the physician decided to deploy, a 2.25x20mm promus premier drug-eluting stent in the distal-lad but resistance was encountered across the previously implanted stent.Upon removal, it was noted that the distal end stent strut was flared.The procedure was completed with a new 2.25 x 20mm promus premier stent.No patient complications were reported and the patient's status was stable and good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system was returned for analysis.A visual examination of the stent found that the stent struts were bunched on the proximal portion of the stent leaving the most proximal balloon section exposed.The undamaged section crimped stent maximum od (outer diameter) measurement was within the maximum crimped stent profile measurement.A visual examination of the bumper tip showed no signs of damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination no kinks along the hypotube shaft.A visual and tactile examination of the inner and outer lumen and mid-shaft section found no issues with the shaft polymer extrusion.The bicomponent bond showed no signs of damage or strain.No other issues were identified during the product analysis.There was evidence that the device was used in a manner inconsistent with the labelled indications.The complaint report stated that the physician decided to stent the distal left anterior descending (lad) after stenting the mid lad, however the directions for use states in the stent placement: placement section that, ¿when treating multiple lesions, the distal lesion should generally be stented first, followed by stenting of the more proximal lesion(s).Stenting in this order avoids the requirement to cross the proximal stent when placing the distal stent and reduces the chances of the stent dislodgment¿.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The 85% stenosed target lesion was located in the moderately tortuous and moderately calcified mid left anterior descending (lad) artery and distal lad.A stent was successfully implanted in the mid-lad.After further review, the physician decided to deploy, a 2.25x20mm promus premier¿ drug-eluting stent in the distal-lad but resistance was encountered across the previously implanted stent.Upon removal, it was noted that the distal end stent strut was flared.The procedure was completed with a new 2.25 x 20mm promus premier stent.No patient complications were reported and the patient's status was stable and good.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7072989
Report Number2134265-2017-11993
Device Sequence Number16343398
Product Code NIQ
UDI-Device Identifier08714729844761
UDI-Public08714729844761
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model NumberH7493952820220
Device Catalogue Number39528-2022
Device Lot Number20969493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 11/19/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1